MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI FIELDER XT; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI FIELDER XT; PTCA GUIDE WIRE
Catalog Number AGP140302
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Single reporter exemption #e2015028.The importer report number used for this report was generated from the importer registration number, current year, and sequential number that match the manufacturer report number.The guide wire was returned for evaluation.The distal segment of the returned guide wire was helically deformed originating approximately 130mm distal to the proximal solder.Elongation of the coil wire and the polymer jacket was observed on the deformed segment.The core wire was exposed and found fractured at approximately 155mm distal to the proximal solder.Microscopic observation of the fracture ends revealed that the core wire was necked.This indicated the core wire fracture was due to tensile stress.The coil wire had a flat fracture surface that suggested twisting stress was generated as coils got straightened.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Reviewing of production records found no indication of product deficiency.It was concluded that tensile stress exceeding the product's design limit was inadvertently applied while the wire was being trapped possibly by the lesion.That excess stress was assumed to have contributed to the reported wire breakage.Although it was reported there were no adverse patient effects, the separated segment was not returned and damage of the polymer jacket was severe; therefore, it was concluded that a possibility that some fragments might be left in the anatomy could not be completely ruled out.Instructions for use (ifu) states: [warnings] if any resistance is felt due to spasm or the guidewire being bent or trapped while operating the guidewire in the blood vessel or removing it, do not move or torque the guidewire.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guidewire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel; and, [malfunction and adverse effects] separation or breakage of the guide wire.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the superficial femoral artery.The guide wire was advanced to the target lesion but failed to cross due to the patient anatomy.When the guide wire was removed, and it was noted that the coils appears separated and unraveled at the tip of the wire but were still in one piece.A new guide wire was used to complete the procedure.There was no reported adverse patient effect.There was no reported clinically significant delay in the procedure.The final patient outcome was good.No additional information can be provided as the physician and procedure log have no additional information on what occurred to the guide wire.
 
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded in date of this report was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided in to reflect the date the initial reporter provided the information about the event to the company.

Brand Name
ASAHI FIELDER XT
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key8182744
Report Number3003775027-2018-00216
Device Sequence Number11241648
Product Code DQX
UDI-Device Identifier04547327072861
UDI-Public(01)04547327072861(17)210131(0)180203A211
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K072431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberAGP140302
Device Lot Number180203A211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/05/2018
Event Location Hospital
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer12/05/2018
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;